Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projective $ n$-folds of log-general type. I


Authors: M. Beltrametti, A. Biancofiore and A. J. Sommese
Journal: Trans. Amer. Math. Soc. 314 (1989), 825-849
MSC: Primary 14J40; Secondary 14C20, 14J30
DOI: https://doi.org/10.1090/S0002-9947-1989-1005528-1
MathSciNet review: 1005528
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a normal $ n$-dimensional Gorenstein irreducible projective subvariety of a complex projective space with codimension $ 3$ singularities. This article introduces new projective invariants of $ X$ and shows that they satisfy certain inequalities and relations making them useful tools in the projective classification of varieties. The main tools used are the recent precise adjunction theoretic results on classification of projective varieties.


References [Enhancements On Off] (What's this?)

  • [Ba-P-V] W. Barth, C. Peters and A. Van de Ven, Compact complex surfaces, Ergeb. Math. Grenzgeb., vol. 4, Springer-Verlag, New York, 1984. MR 749574 (86c:32026)
  • [Bo] E. Bombieri, Canonical models of surfaces of general type, Inst. Hautes Études Sci. Publ. Math. 42 (1973), 171-219. MR 0318163 (47:6710)
  • [Be] A. Beauville, Letter on Reider's method, March 17, 1986.
  • [Fa-So] M. L. Fania and A. J. Sommese, On the minimality of hyperplane sections of Gorenstein threefolds, Proceedings of the 1984 Notre Dame Several Complex Variable Conference in honor of W. Stoll, Vieweg. MR 859194 (87k:14045)
  • [Fj] T. Fujita, On polarized manifolds whose adjoint bundles are not semipositive, Algebraic Geometry, Sendai, 1985, Adv. Stud. in Pure Math., vol. 10, North-Holland, Amsterdam, 1987, pp. 167-178. MR 946238 (89d:14006)
  • [Fl] W. Fulton, Intersection theory, Ergeb. Math. Grenzgeb., vol 2, Springer-Verlag, New York, 1984. MR 732620 (85k:14004)
  • [Fl-La] W. Fulton and R. Lazarsfeld, Connectivity and its applications in algebraic geometry, Proceedings, University of Illinois at Chicago Circle, 1980, Lecture Notes in Math., vol. 862, Springer-Verlag, 1981. MR 644817 (83i:14002)
  • [H] R. Hartshorne, Algebraic geometry, Graduate Texts in Math., vol. 52, Springer-Verlag, New York, 1977. MR 0463157 (57:3116)
  • [I-Sh] V. A. Iskovskih and V. V. Shokurov, Biregular theory of Fano $ 3$-folds, Proceedings, Copenhagen 1978, Lecture Notes in Math., vol. 732, Springer-Verlag, New York, 1979.
  • [L-M] D. Lieberman and D. Mumford, Matsusaka's big theorem, Algebraic Geometry Conference, Arcata 1974, Proc. Sympos. Pure Math., vol. 29, Amer. Math. Soc., Providence, R.I., 1975, pp. 513-530. MR 0379494 (52:399)
  • [Li-So] E. L. Livorni and A. J. Sommese, Threefolds of non negative Kodaira dimension with sectional genus less than or equal to $ 15$, Ann. Scuola Norm. Sup. Pisa Cl. Sci (4) 13 (1986), 537-557. MR 880398 (88m:14032)
  • [R] L. Roth, On the projective classification of surfaces, Proc. London Math. Soc. (2) 42 (1937), 142-170.
  • [So1] A. J. Sommese, Submanifolds of abelian varieties, Math. Ann. 233 (1978), 229-256. MR 0466647 (57:6524)
  • [So2] -, Configurations of $ - 2$ rational curves on hyperplane sections of projective threefolds, Classification of Algebraic and Analytic Manifolds, Progress in Math., vol. 39, Birkhäuser-Verlag, 1980, pp. 465-497.
  • [So3] -, Hyperplane sections, Proceedings of the Algebraic Geometry Conference, University of Illinois at Chicago Circle, 1980, Lecture Notes in Math., vol. 862, Springer-Verlag, 1981, pp. 232-271. MR 644822 (83i:14009)
  • [So4] -, On the minimality of hyperplane sections of projective threefolds, J. Reine Angew. Math. 392 (1981), 16-41. MR 636441 (83j:14038)
  • [So5] -, Complex subspaces of homogeneous complex manifolds-II: Homotopy results, Nagoya Math. J. 86 (1982), 101-129. MR 661221 (84d:32040)
  • [So6] -, Ample divisors on normal Gorenstein surfaces, Abh. Math. Sem. Univ. Hamburg 55 (1985), 151-170. MR 831524 (87d:14025)
  • [So7] -, On the adjunction theoretic structure of projective varieties, Complex Analysis and Algebraic Geometry, Proceedings, Göttingen 1985, Lecture Notes in Math., vol. 1194 Springer-Verlag, 1986, pp. 175-213. MR 855885 (87m:14049)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14J40, 14C20, 14J30

Retrieve articles in all journals with MSC: 14J40, 14C20, 14J30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-1005528-1
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society